Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165

 
 

 

The $ 2$-blocks of defect $ 4$


Authors: Burkhard Külshammer and Benjamin Sambale
Journal: Represent. Theory 17 (2013), 226-236
MSC (2010): Primary 20C15, 20C20
DOI: https://doi.org/10.1090/S1088-4165-2013-00433-8
Published electronically: May 2, 2013
MathSciNet review: 3048571
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the major counting conjectures of modular representation theory are satisfied for $ 2$-blocks of defect at most $ 4$ except one possible case. In particular, we determine the invariants of such blocks.


References [Enhancements On Off] (What's this?)

  • [1] J. L. Alperin, The main problem of block theory, Proceedings of the Conference on Finite Groups (Univ. Utah, Park City, Utah, 1975), Academic Press, New York, 1976, pp. 341-356. MR 0404417 (53 #8219)
  • [2] J. L. Alperin, Weights for finite groups, The Arcata Conference on Representations of Finite Groups (Arcata, Calif., 1986), Proc. Sympos. Pure Math., vol. 47, Amer. Math. Soc., Providence, RI, 1987, pp. 369-379. MR 933373 (89h:20015)
  • [3] Richard Brauer, Representations of finite groups, Lectures on Modern Mathematics, Vol. I, Wiley, New York, 1963, pp. 133-175. MR 0178056 (31 #2314)
  • [4] Richard Brauer, Defect groups in the theory of representations of finite groups, Illinois J. Math. 13 (1969), 53-73. MR 0246979 (40 #248)
  • [5] Richard Brauer, On $ 2$-blocks with dihedral defect groups, Symposia Mathematica, Vol. XIII (Convegno di Gruppi e loro Rappresentazioni, INDAM, Rome, 1972), Academic Press, London, 1974, pp. 367-393. MR 0354838 (50 #7315)
  • [6] Michel Broué, On characters of height zero, The Santa Cruz Conference on Finite Groups (Univ. California, Santa Cruz, Calif., 1979), Proc. Sympos. Pure Math., vol. 37, Amer. Math. Soc., Providence, R.I., 1980, pp. 393-396. MR 604610 (82g:20021)
  • [7] Michel Broué and Jørn B. Olsson, Subpair multiplicities in finite groups, J. Reine Angew. Math. 371 (1986), 125-143. MR 859323 (87j:20026)
  • [8] E. C. Dade, Blocks with cyclic defect groups, Ann. of Math. (2) 84 (1966), 20-48. MR 0200355 (34 #251)
  • [9] Charles W. Eaton, Generalisations of conjectures of Brauer and Olsson, Arch. Math. (Basel) 81 (2003), no. 6, 621-626. MR 2029237 (2004i:20012), https://doi.org/10.1007/s00013-003-0832-y
  • [10] Charles W. Eaton, Burkhard Külshammer, and Benjamin Sambale, 2-blocks with minimal nonabelian defect groups II, J. Group Theory 15 (2012), no. 3, 311-321. MR 2920888, https://doi.org/10.1515/jgt.2011.110
  • [11] Charles. W. Eaton and A. Moretó, Extending Brauer's Height Zero Conjecture to blocks with nonabelian defect groups, preprint.
  • [12] Mitsuo Fujii, On determinants of Cartan matrices of $ p$-blocks, Proc. Japan Acad. Ser. A Math. Sci. 56 (1980), no. 8, 401-403. MR 596014 (81m:20014)
  • [13] The GAP Group, GAP - Groups, Algorithms, and Programming, Version 4.4.12; 2008, (http://www.gap-system.org).
  • [14] David Gluck, Rational defect groups and 2-rational characters, J. Group Theory 14 (2011), no. 3, 401-412. MR 2794375 (2012e:20012), https://doi.org/10.1515/JGT.2010.063
  • [15] Radha Kessar, Introducton to block theory, Group representation theory, EPFL Press, Lausanne, 2007, pp. 47-77. MR 2336637 (2008f:20020)
  • [16] R. Kessar, S. Koshitani and M. Linckelmann, Conjectures of Alperin and Broué for $ 2$-blocks with elementary abelian defect groups of order $ 8$, J. Reine Angew. Math. 671 (2012), 85-130.
  • [17] R. Kessar and G. Malle, Quasi-isolated blocks and Brauer's height zero conjecture, arXiv:1112.2642v1.
  • [18] Masao Kiyota, On $ 3$-blocks with an elementary abelian defect group of order $ 9$, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 31 (1984), no. 1, 33-58. MR 743518 (85k:20036)
  • [19] Burkhard Külshammer, On $ 2$-blocks with wreathed defect groups, J. Algebra 64 (1980), no. 2, 529-555. MR 579072 (81i:20008), https://doi.org/10.1016/0021-8693(80)90157-X
  • [20] Burkhard Külshammer, Crossed products and blocks with normal defect groups, Comm. Algebra 13 (1985), no. 1, 147-168. MR 768092 (86c:20015), https://doi.org/10.1080/00927878508823154
  • [21] Markus Linckelmann, Fusion category algebras, J. Algebra 277 (2004), no. 1, 222-235. MR 2059628 (2005a:20017), https://doi.org/10.1016/j.jalgebra.2003.12.010
  • [22] Gunter Malle and Gabriel Navarro, Inequalities for some blocks of finite groups, Arch. Math. (Basel) 87 (2006), no. 5, 390-399. MR 2269921 (2007i:20073), https://doi.org/10.1007/s00013-006-1769-8
  • [23] Jørn Børling Olsson, On $ 2$-blocks with quaternion and quasidihedral defect groups, J. Algebra 36 (1975), no. 2, 212-241. MR 0376841 (51 #13016)
  • [24] Jørn B. Olsson, Lower defect groups, Comm. Algebra 8 (1980), no. 3, 261-288. MR 558114 (81g:20024), https://doi.org/10.1080/00927878008822458
  • [25] Jørn B. Olsson, On the number of characters in blocks of finite general linear, unitary and symmetric groups, Math. Z. 186 (1984), no. 1, 41-47. MR 735049 (85d:20008), https://doi.org/10.1007/BF01215489
  • [26] Sejong Park, The gluing problem for some block fusion systems, J. Algebra 323 (2010), no. 6, 1690-1697. MR 2588132 (2011b:20027), https://doi.org/10.1016/j.jalgebra.2010.01.003
  • [27] Lluís Puig and Yoko Usami, Perfect isometries for blocks with abelian defect groups and Klein four inertial quotients, J. Algebra 160 (1993), no. 1, 192-225. MR 1237084 (94g:20017), https://doi.org/10.1006/jabr.1993.1184
  • [28] Lluís Puig and Yoko Usami, Perfect isometries for blocks with abelian defect groups and cyclic inertial quotients of order $ 4$, J. Algebra 172 (1995), no. 1, 205-213. MR 1320630 (96d:20012), https://doi.org/10.1006/jabr.1995.1059
  • [29] Geoffrey R. Robinson, On Brauer's $ k(B)$ problem, J. Algebra 147 (1992), no. 2, 450-455. MR 1161303 (93b:20020), https://doi.org/10.1016/0021-8693(92)90215-8
  • [30] Geoffrey R. Robinson, Weight conjectures for ordinary characters, J. Algebra 276 (2004), no. 2, 761-775. MR 2058466 (2005c:20021), https://doi.org/10.1016/j.jalgebra.2004.01.019
  • [31] B. Sambale, Blocks with central product defect group $ D_{2^n}\ast C_{2^m}$, Proc. Amer. Math. Soc. (to appear), arXiv:1105.4977v1.
  • [32] B. Sambale, Blocks with defect group $ Q_{2^n}\times C_{2^m}$ and $ SD_{2^n}\times C_{2^m}$, Algebr. Represent. Theory (to appear), DOI:10.1007/s10468-012-9379-6.
  • [33] B. Sambale, Brauer's Height Zero Conjecture for metacyclic defect groups, Pacific J. Math. (to appear), arXiv:1204.6651v1.
  • [34] B. Sambale, Further evidence for conjectures in block theory, submitted.
  • [35] Benjamin Sambale, 2-blocks with minimal nonabelian defect groups, J. Algebra 337 (2011), 261-284. MR 2796075 (2012d:20019), https://doi.org/10.1016/j.jalgebra.2011.02.006
  • [36] Benjamin Sambale, Cartan matrices and Brauer's $ k(B)$-conjecture, J. Algebra 331 (2011), 416-427. MR 2774667 (2012c:20023), https://doi.org/10.1016/j.jalgebra.2010.10.036
  • [37] Benjamin Sambale, Cartan matrices and Brauer's $ k(B)$-conjecture II, J. Algebra 337 (2011), 345-362. MR 2796080 (2012e:20018), https://doi.org/10.1016/j.jalgebra.2011.03.023
  • [38] Benjamin Sambale, Blocks with defect group $ D_{2^n}\times C_{2^m}$, J. Pure Appl. Algebra 216 (2012), no. 1, 119-125. MR 2826425 (2012f:20031), https://doi.org/10.1016/j.jpaa.2011.05.009
  • [39] Benjamin Sambale, Fusion systems on metacyclic 2-groups, Osaka J. Math. 49 (2012), no. 2, 325-329. MR 2945751
  • [40] Yoko Usami, On $ p$-blocks with abelian defect groups and inertial index $ 2$ or $ 3$. I, J. Algebra 119 (1988), no. 1, 123-146. MR 971349 (89i:20024), https://doi.org/10.1016/0021-8693(88)90079-8
  • [41] Yoko Usami, Perfect isometries for blocks with abelian defect groups and dihedral inertial quotients of order $ 6$, J. Algebra 172 (1995), no. 1, 113-125. MR 1320622 (96a:20018), https://doi.org/10.1006/jabr.1995.1051
  • [42] Yoko Usami, Perfect isometries and isotypies for blocks with abelian defect groups and the inertial quotients isomorphic to $ Z_3\times Z_3$, J. Algebra 182 (1996), no. 1, 140-164. MR 1388861 (97c:20016), https://doi.org/10.1006/jabr.1996.0165
  • [43] Yoko Usami, Perfect isometries and isotypies for blocks with abelian defect groups and the inertial quotients isomorphic to $ {\bf Z}_4\times {\bf Z}_2$, J. Algebra 181 (1996), no. 3, 727-759. MR 1386577 (97d:20010), https://doi.org/10.1006/jabr.1996.0144
  • [44] John H. Walter, The characterization of finite groups with abelian Sylow $ 2$-subgroups., Ann. of Math. (2) 89 (1969), 405-514. MR 0249504 (40 #2749)
  • [45] Atumi Watanabe, Notes on $ p$-blocks of characters of finite groups, J. Algebra 136 (1991), no. 1, 109-116. MR 1085125 (92i:20016), https://doi.org/10.1016/0021-8693(91)90069-K
  • [46] A. Watanabe, Appendix on blocks with elementary abelian defect group of order 9, in Representation Theory of Finite Groups and Algebras, and Related Topics (Kyoto, 2008), 9-17, Kyoto University Research Institute for Mathematical Sciences, Kyoto, 2010.

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2010): 20C15, 20C20

Retrieve articles in all journals with MSC (2010): 20C15, 20C20


Additional Information

Burkhard Külshammer
Affiliation: Mathematisches Institut, Friedrich-Schiller-Universität, Germany
Email: kuelshammer@uni-jena.de

Benjamin Sambale
Affiliation: Mathematisches Institut, Friedrich-Schiller-Universität, Germany
Email: benjamin.sambale@uni-jena.de

DOI: https://doi.org/10.1090/S1088-4165-2013-00433-8
Keywords: $2$-blocks, Alperin's weight conjecture, OWC
Received by editor(s): February 7, 2012
Published electronically: May 2, 2013
Article copyright: © Copyright 2013 American Mathematical Society

American Mathematical Society